Thunderstorm Wind, Grand Forks
- When
- July 7, 5:48 PM CST
- Where
- Grand Forks County, Grand Forks Arpt
- Measured
- 53 kt (61 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 47.950, -97.180
A line of thunderstorms that formed west and northwest of Grand Forks later tracked over the city. These storms produced pea size hail, gusty winds, and about a half an inch of rain.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FGF wrote it up.
A line of thunderstorms that formed west and northwest of Grand Forks later tracked over the city. These storms produced pea size hail, gusty winds, and about a half an inch of rain. The Grand Forks airport recorded a 61 mph wind gust.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Jul 7, 2:33 PM CST, 3 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 333 PM CDT MON JUL 7 2014 .SHORT TERM...(THIS EVENING THROUGH TUESDAY NIGHT) ISSUED AT 320 PM CDT MON JUL 7 2014 ONE SHORT WAVE WAS OVER BISMARCK AREA MOVING EAST-SOUTHEAST WHILE UPSTREAM ONE WAS MOVING INTO SOUTHWESTERN MANITOBA. THE UPSTREAM SHORT WAVE HAS A COLD AIR POCKET AT 500 MB AND THIS COMBINED WITH SFC HEATING WILL CONTINUE TO HELP GENERATE SCATTERED STORMS INTO THE EVENING AS IT MOVES SOUTHEAST. TIMING OF THE BEST COLD AIR ALOFT IS 00Z-06Z OVER THE AREA AND MAINLY OVER NRN VALLEY INTO NW MN. BISMARCK SHORT WAVE MAIN IMPACTS SRN VALLEY/SD/CNTRL MN. THESE TWO SHORTWAVES COMBINED WITH ABOUT 1000-1500 J/KG WILL GENERATE SCATTERED CONVECTION THRU DARK BEFORE THINGS DISSIPATE. AS MENTIONED PREVIOUSLY COOLER AIR ALOFT MOVING IN LEADS TO LOWER FREEZING LEVELS AND A BIT HIGHER CHANCE FOR ISOLATED HAILERS. BUT BULK SHEAR IS PRETTY WEAK SO STORM CORES THEMSELVES SHOULD BE SHORT LASTING. WILL END PCPN CHANCES AFTER 06Z TONIGHT AND KEEP IT DRY THRU TUESDAY 15Z. THEREAFTER ENOUGH COOL AIR ALOFT AND A WEAK SHORT WAVE COULD GENERATE A MORE ISOLATED SHOWER/STORM TUESDAY MIDDAY-AFTN. THOUGH SOUNDINGS AND INSTABILITY PARAMETERS INDICATE MUCH LESS CHANCE TOMORROW VS TODAY. SKIES WILL CLEAR TUESDAY NIGHT. .LONG TERM...(WEDNESDAY THROUGH MONDAY) ISSUED AT 320 PM CDT MON JUL 7 2014 HIGH PRESSURE OVER THE AREA WEDNESDAY GIVE SUNSHINE AND PLEASANT TEMPS...THEN SOUTHERLY WINDS WILL PICK UP ON THURSDAY AHEAD OF NEXT SYSTEM WITH LOW CHC FOR A FEW SHOWERS/STORMS IN THE AFTN FOR MAINLY SE ND AS 850 MB MOITURE RETURNS NORTHWARD. FOR THURSDAY NIGHT THROUGH MONDAY...LONG WAVE RIDGE RETROGRADES OVER WESTERN CANADA AS UPSTREAM TROUGH AMPLIFIES OVER THE CENTRAL PACIFIC. LONG WAVE TROUGH OVER EASTERN CANADA SETTLES INTO HUDSON BAY BY THE END OF THE PERIOD. ECMWF WAS A WEAKER BUT A HIGHER AMPLITUDE SOLUTION COMPARED TO THE GFS. BOTH GFS AND ECMWF ARE SIMILAR WITH LOW LEVEL FEATURES THROUGH 12Z SUN THEN DIVERGE THEREAFTER WITH THE HIGHER AMPLITUDE SOLUTION OF THE ECMWF. BOTH THE GFS AND THE ECMWF HAVE TRENDED TO A HIGHER AMPLITUDE SOLUTION WITH THE LAST COUPLE MODEL RUNS. WILL BLEND THE ECMWF AND THE GFS. WILL TRIM BACK POPS ON FRI NIGHT AND SAT. HIGH TEMPS WERE DECREASED BY ONE DEGREE FOR FRI AND SAT....ONE TO FOUR DEGREES ON SUN AND 9 TO 10 DEGREES FOR MON FROM THE PREVIOUS RUN. SIMILARLY LOW TEMPS WERE DECREASED ONE OR TWO DEGREES FOR SAT AND SUN MORN...AND 3 OR 4 DEGREES FOR MON MORN. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON) ISSUED AT 109 PM CDT MON JUL 7 2014 VISIBLE LOOP INDICATED CUMULUS WAS BEGINNING TO DEVELOP ACROSS THE FORECAST AREA...MORE SO ON THE MN SIDE. RADAR INDICATED LIGHT SHOWER MOVING EAST SOUTH EAST ABOUT 45 KNOTS OVER CENTRAL AND WESTERN ND. ALSO SHOWERS HAVE DEVELOPED JUST EAST OF THE FORECAST AREA AND WERE MOVING TO THE EAST. ADDED SHOWERS FOR EARLY AFTERNOON AT MOST TAF SITES AND PUSHED THUNDER TO LATER THIS AFTERNOON. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && SHORT TERM...RIDDLE LONG TERM...HOPPES/RIDDLE AVIATION...HOPPES
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 415 AM CDT MON JUL 7 2014 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-080915- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS- GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND- WESTERN WALSH- 415 AM CDT MON JUL 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED...ESPECIALLY THIS AFTERNOON INTO THE EVENING. A FEW STRONG TO SEVERE STORMS ARE POSSIBLE THIS AFTERNOON...CAPABLE OF PRODUCING HAIL AND STRONG WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AN ISOLATED THUNDERSTORM IS POSSIBLE ON TUESDAY. SHOWERS AND THUNDERSTORMS ARE POSSIBLE AGAIN THURSDAY NIGHT AND FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. JAM
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
552 PM CDT MON JUL 07 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0536 PM TSTM WND GST BADGER 48.78N 96.02W
07/05/2014 E60.00 MPH ROSEAU MN PUBLIC
OBSERVER NOTED VERY STRONG WINDS LIFTING SHINGLES
0602 PM HAIL 13 ESE GREENBUSH 48.63N 95.92W
07/05/2014 E1.00 INCH ROSEAU MN PUBLIC
ALSO ABOUT 4NNE OF HOMOLKA.
0610 PM HAIL 17 ESE GREENBUSH 48.60N 95.84W
07/05/2014 E1.00 INCH ROSEAU MN PUBLIC
4ENE OF HOMOLKA.
0658 PM HAIL 7 NW FOURTOWN 48.35N 95.44W
07/05/2014 E1.75 INCH BELTRAMI MN PUBLIC
THE HAIL STARTED SMALL AND ENDED BIG
0736 PM FUNNEL CLOUD 2 S THORHULT 48.20N 95.25W
07/05/2014 BELTRAMI MN TRAINED SPOTTER
FUNNEL CLOUD VISIBLE FOR SEVERAL MINUTES AS IT CROSSED
HWY 89 SOUTH OF THORHULT. MULTIPLE BRIEF CONDENSATION
PLUMES WERE SEEN LOFTING FROM TREE TOPS UP TO THE MAIN
CONDENSATION FUNNEL BUT NO DAMAGE WAS DISCERNED. FUNNEL
WAS ACCOMPANIED BY VERY HEAVY RAINS AND PERIODS OF DIME
TO NICKEL SIZED HAIL.
0815 PM HAIL 12 W SHOOKS 47.87N 94.70W
07/05/2014 E1.00 INCH BELTRAMI MN PUBLIC
0845 PM HAIL 3 WNW BLACKDUCK 47.74N 94.61W
07/05/2014 M1.00 INCH BELTRAMI MN EMERGENCY MNGR
NORTH SHORE OF BLACKDUCK LAKE.
0848 PM HAIL 2 S BLACKDUCK 47.70N 94.55W
07/05/2014 E1.00 INCH BELTRAMI MN PUBLIC
1105 PM HAIL VERGAS 46.66N 95.80W
07/05/2014 E1.25 INCH OTTER TAIL MN TRAINED SPOTTER
1109 PM HAIL VERGAS 46.66N 95.80W
07/05/2014 E0.88 INCH OTTER TAIL MN PUBLIC
VIA SOCIAL MEDIA. TIME ESTIMATED FROM RADAR.
1115 PM TSTM WND DMG 3 SSE FINLEY 47.47N 97.81W
07/05/2014 STEELE ND LAW ENFORCEMENT
LOCATION 3 MILES SOUTH AND EAST OF FINLEY. ONE SHED BLOWN
OVER. HALF OF ROOF MISSING ON ANOTHER SHED. CROPS LAID
FLAT DUE TO WINDS. REPORTED BY STEELE CTY SHERIFF. TIME
APPROXIMATE.
1115 PM TSTM WND DMG 6 NE HOPE 47.39N 97.63W
07/05/2014 STEELE ND PUBLIC
YARD LIGHT POLE SNAPPED ON FARMSTEAD. TIME APPROXIMATE.
1133 PM HAIL 11 E DETROIT LAKES 46.81N 95.61W
07/05/2014 E1.00 INCH BECKER MN PUBLIC
A FEW HAIL STONES THE SIZE OF A QUARTER.
1135 PM TSTM WND DMG 7 SE HILLSBORO 47.33N 96.96W
07/05/2014 TRAILL ND PUBLIC
THE TOP 4 FEET OF TWO 40 FOOT EVERGREEN TREES BROKEN OFF.
ALSO AN OLDER TREE BLOWN DOWN.
1150 PM HAIL 6 NE PAGE 47.22N 97.48W
07/05/2014 E1.00 INCH CASS ND PUBLIC
ALSO SOME SMALL BRANCHES BLOWN DOWN.
1202 AM TSTM WND DMG 3 NE HENDRUM 47.29N 96.76W
07/06/2014 NORMAN MN PUBLIC
SEVERAL LARGE 4 TO 6 INCH DIAMETER TREE BRANCHES AND
LIMBS BROKEN DOWN IN SHELTER BELTS.
1215 AM HAIL 5 NE GARDNER 47.19N 96.89W
07/06/2014 E1.00 INCH CASS ND PUBLIC
SMALL BRANCHES BLOWN DOWN IN YARD AND LAWN FURNITURE
SCATTERED ABOUT.
1225 AM TSTM WND DMG 7 NE GEORGETOWN 47.15N 96.69W
07/06/2014 CLAY MN PUBLIC
MUMEROUS LARGE 4 TO 8 INCH DIAMETER TREE BRANCHES AND
LIMBS BROKEN DOWN IN SHELTER BELTS ACROSS NORTHEASTERN
GEORGETOWN TOWNSHIP.
1225 AM HAIL MAIDA 49.00N 98.36W
07/06/2014 M2.75 INCH CAVALIER ND TRAINED SPOTTER
A FEW VERY LARGE TENNIS BALL TO BASEBALL SIZED HAIL FELL
AT THE MAIDA PORT OF ENTRY. HAIL DENTED VEHICLES PARKED
AT THE STATION.
1225 AM TSTM WND DMG 4 ESE PERLEY 47.15N 96.72W
07/06/2014 NORMAN MN PUBLIC
NUMEROUS LARGE 4 TO 8 INCH DIAMETER TREE BRANCHES AND
LIMBS BROKEN DOWN IN SHELTER BELTS ACROSS SOUTHEASTERN
LEE TOWNSHIP.
1230 AM FUNNEL CLOUD 2 N MOUNT CARMEL 48.96N 98.39W
07/06/2014 CAVALIER ND EMERGENCY MNGR
CAMPERS AT THE MOUNT CARMEL RECREATION AREA CAMPGROUND
REPORTED OBSERVING A FUNNEL CLOUD WITHIN THE LIGHTNING
BUT COULD NOT TELL IF IT REACHED THE GROUND. TIME AND
LOCATION ESTIMATED FROM RADAR.
1230 AM HAIL 13 NNE LANGDON 48.94N 98.26W
07/06/2014 M4.00 INCH CAVALIER ND EMERGENCY MNGR
PICTURE RECEIVED OF A HAIL STONE NEXT TO A TAPE
MEASURE...HAIL STONE WAS 45 MINUTES OLD WHEN THE PICTURE
WAS TAKEN. SOFTBALL SIZED HOLES OBSERVED IN THE GRASS.
WINDSHIELDS TOTALLY BUSTED OUT...MAJOR DAMAGE TO THE
SIDING OF THE HOUSE...AND MAJOR CROP DAMAGE. TIME
ESTIMATED FROM RADAR.
1240 AM HAIL 4 NW VANG 48.95N 98.19W
07/06/2014 M2.75 INCH CAVALIER ND EMERGENCY MNGR
LARGE HAIL FROM TENNIS TO BASEBALL SIZED FELL ACROSS
PORTIONS OF NORTHERN WESTHOPE TOWNSHIP AND NORTHWEST HOPE
TOWNSHIP.
1245 AM TSTM WND DMG 10 E WAUBUN 47.18N 95.73W
07/06/2014 MAHNOMEN MN LAW ENFORCEMENT
TREES BLOWN OVER COUNTY ROAD 144. TIME AND EXACT LOCATION
ARE ESTIMATED FROM RADAR.
1245 AM HAIL 4 NE VANG 48.95N 98.06W
07/06/2014 E2.75 INCH CAVALIER ND TRAINED SPOTTER
1255 AM HAIL 3 S WEST FARGO 46.83N 96.90W
07/06/2014 E1.00 INCH CASS ND BROADCAST MEDIA
VIA VALLEY NEWS LIVE FACEBOOK. TIME ESTIMATED FROM RADAR.
1255 AM HAIL WEST FARGO 46.87N 96.90W
07/06/2014 E0.88 INCH CASS ND PUBLIC
VIA SOCIAL MEDIA.
0100 AM HAIL 3 W WALHALLA 48.92N 97.98W
07/06/2014 E1.75 INCH CAVALIER ND BROADCAST MEDIA
FROM VALLEY NEWS LIVE FACEBOOK.
0105 AM HAIL 10 N PONSFORD 47.11N 95.38W
07/06/2014 E1.25 INCH BECKER MN PUBLIC
NICKEL TO HAIL DOLLAR SIZED HAIL AND VERY STRONG WINDS ON
THE SOUTH SIDE OF BAD MEDICINE LAKE.
0105 AM HAIL SABIN 46.78N 96.65W
07/06/2014 M1.25 INCH CLAY MN TRAINED SPOTTER
0109 AM TSTM WND GST 7 NW CAVALIER 48.87N 97.73W
07/06/2014 M81.00 MPH PEMBINA ND CO-OP OBSERVER
VIA PERSONAL WEATHER STATION. ALSO REPORTED MANY TREE
TOPS BROKEN OFF. TIME ESTIMATED.
0110 AM TSTM WND DMG PONSFORD 46.97N 95.38W
07/06/2014 BECKER MN PUBLIC
WIDESPREAD TREE DAMAGE WITH NUMEROUS LARGE 4 TO 6 INCH
DIAMETER TREE BRANCHES AND LIMBS BROKEN DOWN ACROSS
PINEPOINT AND NORTHERN CARSONVILLE TOWNSHIPS.
0115 AM HAIL HITTERDAL 46.98N 96.26W
07/06/2014 E1.00 INCH CLAY MN PUBLIC
0125 AM HAIL 3 W LAKE PARK 46.88N 96.16W
07/06/2014 E1.25 INCH BECKER MN PUBLIC
0126 AM TSTM WND DMG HAMILTON 48.81N 97.45W
07/06/2014 PEMBINA ND PUBLIC
SEVERAL LARGE 6 TO 10 INCH DIAMTER TREE LIMBS AND
BRANCHES BROKEN DOWN ON WEST SIDE OF TOWN. TIME ESTIMATED
FROM RADAR.
0140 AM TSTM WND DMG 10 E NEW YORK MILLS 46.52N 95.16W
07/06/2014 OTTER TAIL MN PUBLIC
HORSE SHED BLOWN OVER. VIA FACEBOOK.
0145 AM TSTM WND DMG 5 SW CHAMBERLAIN 46.85N 94.80W
07/06/2014 HUBBARD MN PUBLIC
MULTIPLE TREES BLOWN DOWN ON THE EAST SIDE OF WOLF LAKE
0150 AM HAIL 2 NE BOWESMONT 48.71N 97.15W
07/06/2014 E2.50 INCH PEMBINA ND PUBLIC
0154 AM TSTM WND DMG 5 WSW HALLOCK 48.74N 97.04W
07/06/2014 KITTSON MN PUBLIC
ABOUT TWO THIRDS OF A BARN HIP ROOF WAS PEELED OFF OF A
CENTURY OLD BARN.
0155 AM HAIL 5 ESE PELICAN RAPIDS 46.54N 95.99W
07/06/2014 E1.00 INCH OTTER TAIL MN PUBLIC
REPORTED AT STAR LAKE
0200 AM TSTM WND DMG 2 SSW HALLOCK 48.74N 96.96W
07/06/2014 KITTSON MN TRAINED SPOTTER
SEVERAL LARGE 8 TO 10 DIAMETER BOX ELDER TREE LIMBS
BROKEN DOWN IN FARM SHELTER BELTS IN SOUTHERN HALLOCK
TOWNSHIP.
0205 AM HAIL 10 SW HALLOCK 48.66N 97.10W
07/06/2014 E1.75 INCH KITTSON MN CO-OP OBSERVER
SEVERAL DENTS ON VEHICLE. TIME APPROXIMATE.
0225 AM TSTM WND DMG KENNEDY 48.64N 96.91W
07/06/2014 KITTSON MN COUNTY OFFICIAL
SEVERAL LARGE TREE BRANCHES AND LIMBS BROKEN DOWN AROUND
TOWN. HAIL UP TO 1 INCH DIAMETER.
0240 AM HAIL STAR LAKE 46.53N 95.81W
07/06/2014 E0.75 INCH OTTER TAIL MN BROADCAST MEDIA
VIA VALLEY NEWS LIVE FACEBOOK. TIME ESTIMATED FROM RADAR.
0240 AM TSTM WND DMG SEBEKA 46.63N 95.09W
07/06/2014 WADENA MN CO-OP OBSERVER
TWO 8-INCH DIAMETER TREES DOWN. TIME APPROXIMATE.
0245 AM HAIL 4 ENE GWINNER 46.25N 97.58W
07/06/2014 M1.50 INCH SARGENT ND PUBLIC
HAIL FROM DIME TO PING PONG BALL SIZED FELL FOR ABOUT 5
MINUTES... UNTIL 0250 AM CDT.
0302 AM HAIL RUTLAND 46.05N 97.51W
07/06/2014 E1.00 INCH SARGENT ND TRAINED SPOTTER
PEA TO QUARTER SIZE.
0310 AM HAIL 3 SE CAYUGA 46.05N 97.34W
07/06/2014 E1.00 INCH SARGENT ND PUBLIC
0315 AM TSTM WND DMG 4 S WADENA 46.38N 95.13W
07/06/2014 WADENA MN EMERGENCY MNGR
REPORT OF A FEW TREES DOWN BETWEEN WADENA AND HEWITT
0340 AM HAIL 2 SE ELBOW LAKE 45.97N 95.95W
07/06/2014 E0.88 INCH GRANT MN PUBLIC
0355 AM HAIL 2 SE ERDAHL 45.97N 95.79W
07/06/2014 E1.00 INCH GRANT MN PUBLIC
0800 AM HEAVY RAIN 12 S BAUDETTE 48.54N 94.59W
07/06/2014 M1.00 INCH LAKE OF THE WOODS MN MESONET
STORM TOTAL AS MEASURED ALONG THE RAPID RIVER
0800 AM HEAVY RAIN 3 W WADENA 46.44N 95.20W
07/06/2014 E0.59 INCH OTTER TAIL MN AWOS
STORM TOTAL AS MEASURED AT THE AIRPORT
0800 AM HEAVY RAIN 8 S BATTLE LAKE 46.17N 95.72W
07/06/2014 M0.59 INCH OTTER TAIL MN COCORAHS
STORM TOTAL
0800 AM HEAVY RAIN 3 N OTTERTAIL 46.47N 95.56W
07/06/2014 M1.57 INCH OTTER TAIL MN PUBLIC
STORM TOTAL
0800 AM HEAVY RAIN LAKE GEORGE 47.20N 94.99W
07/06/2014 M1.80 INCH HUBBARD MN PUBLIC
STORM TOTAL
0800 AM HEAVY RAIN 10 SW DETROIT LAKES 46.71N 95.99W
07/06/2014 M1.70 INCH OTTER TAIL MN PUBLIC
STORM TOTAL AT MAUD LAKE
0800 AM HEAVY RAIN 3 N BLUFFTON 46.51N 95.23W
07/06/2014 M3.00 INCH OTTER TAIL MN PUBLIC
STORM TOTAL
0800 AM HEAVY RAIN VERGAS 46.66N 95.80W
07/06/2014 M1.85 INCH OTTER TAIL MN PUBLIC
STORM TOTAL
0800 AM HEAVY RAIN 2 W MENAHGA 46.75N 95.14W
07/06/2014 M1.25 INCH WADENA MN PUBLIC
0800 AM HEAVY RAIN TWO INLETS 47.05N 95.22W
07/06/2014 M1.70 INCH BECKER MN PUBLIC
STORM TOTAL AT BEAR PAW RESORT
0800 AM HEAVY RAIN HENNING 46.32N 95.44W
07/06/2014 M2.90 INCH OTTER TAIL MN PUBLIC
STORM TOTAL
0800 AM HEAVY RAIN NEW YORK MILLS 46.52N 95.37W
07/06/2014 M2.21 INCH OTTER TAIL MN CO-OP OBSERVER
STORM TOTAL
0800 AM HEAVY RAIN 2 WSW DEER CREEK 46.38N 95.36W
07/06/2014 M1.89 INCH OTTER TAIL MN COCORAHS
STORM TOTAL
0800 AM HEAVY RAIN TWIN VALLEY 47.26N 96.26W
07/06/2014 E1.00 INCH NORMAN MN PUBLIC
STORM TOTAL
0800 AM HEAVY RAIN 13 E WADENA 46.44N 94.86W
07/06/2014 M0.68 INCH WADENA MN MESONET
STORM TOTAL AS MEASURED ALONG LEAF RIVER
0800 AM HEAVY RAIN 6 NE WILTON 47.57N 94.90W
07/06/2014 M0.58 INCH BELTRAMI MN MESONET
STORM TOTAL AS MEASURED BY A PERSONAL WEATHER STATION
0800 AM HEAVY RAIN 1 ENE KARLSTAD 48.58N 96.50W
07/06/2014 M0.56 INCH KITTSON MN MESONET
STORM TOTAL AS MEASURED BY FIRE WEATHER STATION
0800 AM HEAVY RAIN 1 S HALLOCK 48.75N 96.94W
07/06/2014 M0.78 INCH KITTSON MN AWOS
STORM TOTAL AT AIRPORT
0800 AM HEAVY RAIN 2 S PARK RAPIDS 46.89N 95.06W
07/06/2014 M0.78 INCH HUBBARD MN ASOS
STORM TOTAL AT AIRPORT
0800 AM HEAVY RAIN 1 NW OTTERTAIL 46.44N 95.57W
07/06/2014 M0.78 INCH OTTER TAIL MN COCORAHS
STORM TOTAL
0800 AM HEAVY RAIN 6 NE FELTON 47.14N 96.41W
07/06/2014 M0.79 INCH CLAY MN MESONET
STORM TOTAL AS MEASURED ALONG SOUTH BRANCH OF WILD RICE
RIVER
0800 AM HEAVY RAIN SEBEKA 46.63N 95.09W
07/06/2014 M1.10 INCH WADENA MN CO-OP OBSERVER
STORM TOTAL
0800 AM HEAVY RAIN 2 S ADA 47.27N 96.51W
07/06/2014 M0.93 INCH NORMAN MN MESONET
STORM TOTAL AS MEASURED ALONG WILD RICE RIVER
0800 AM HEAVY RAIN LAKE ITASCA 47.25N 95.21W
07/06/2014 M1.00 INCH CLEARWATER MN MESONET
STORM TOTAL AS MEASURED BY FIRE WEATHER STATION
0800 AM HEAVY RAIN OTTERTAIL 46.43N 95.56W
07/06/2014 M0.98 INCH OTTER TAIL MN CO-OP OBSERVER
STORM TOTAL
0800 AM HEAVY RAIN 23 S BAGLEY 47.19N 95.40W
07/06/2014 M1.11 INCH CLEARWATER MN CO-OP OBSERVER
STORM TOTAL AT LONG LOST LAKE
0800 AM HEAVY RAIN 1 SE MAHNOMEN 47.30N 95.95W
07/06/2014 M1.21 INCH MAHNOMEN MN MESONET
STORM TOTAL RECORDED ALONG WILD RICE RIVER
0800 AM HEAVY RAIN 3 S WADENA 46.40N 95.13W
07/06/2014 M1.64 INCH WADENA MN CO-OP OBSERVER
STORM TOTAL
0121 PM HEAVY RAIN KENNEDY 48.64N 96.91W
07/06/2014 E1.30 INCH KITTSON MN PUBLIC
STORM TOTAL
0121 PM HEAVY RAIN 10 E NEW YORK MILLS 46.52N 95.16W
07/06/2014 M2.20 INCH OTTER TAIL MN PUBLIC
STORM TOTAL
&&
GGUSTSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 646 PM CDT MON JUL 7 2014 MNZ001-NDZ027-080045- GRAND FORKS ND-WEST POLK MN- 646 PM CDT MON JUL 7 2014 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN POLK AND EASTERN GRAND FORKS COUNTIES UNTIL 745 PM CDT... AT 641 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES SOUTH OF MINTO TO 5 MILES EAST OF THOMPSON...MOVING TO THE SOUTHEAST AT 25 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THE STORMS. THE STORMS WILL BE NEAR... GRAND FORKS AROUND 650 PM CDT. BYGLAND AND MANVEL AROUND 705 PM CDT. EAST GRAND FORKS AROUND 720 PM CDT. MALLORY AROUND 730 PM CDT. FOR MOTORISTS ON INTERSTATE 29...THE STORMS WILL BE BETWEEN...MILE MARKERS 139 AND 154... BE PREPARED TO TAKE SHELTER IF THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. LAT...LON 4806 9690 4767 9653 4772 9700 4815 9740 TIME...MOT...LOC 2346Z 306DEG 22KT 4812 9734 4778 9697 VG
The Fargo/Grand Forks radar (KMVX), 48 km away, was scanning. The volume nearest the first event began at 23:45 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2014Every state in 2014This day in weather historyWarnings in North Dakota, July 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 517942.